Alert archive / California / Flash Flood Watches in 2014

Flash Flood Watch 13, NWS San Diego, CA

December 15, 20144 counties in California

NWS San Diego, CA issued this flash flood watch at Dec 15, 2014, 11:53 AM PST for 4 counties in California. It took effect at Dec 16, 2014, 12:00 PM PST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2014, 11:53 AM PST (19:53 UTC)
In effect from
Dec 16, 2014, 12:00 PM PST
Expired
Dec 17, 2014, 4:00 PM PST
In force
28 hr
Issued by
NWS San Diego, CA
Flood severity
None

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WGUS66 KSGX 151953
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
1153 AM PST MON DEC 15 2014

...SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED TUESDAY AFTERNOON
INTO WEDNESDAY...

.SEVERAL DISTURBANCES WILL MOVE ACROSS SOUTHERN CALIFORNIA ON
TUESDAY AND WEDNESDAY. THE AIR MASS WILL BECOME MOIST AND UNSTABLE
DURING THIS PERIOD WITH A THREAT OF HEAVY SHOWERS AND ISOLATED
THUNDERSTORMS. LOCALLY HEAVY RAINFALL RATES ARE POSSIBLE. THESE
RAINFALL RATES MAY RESULT IN MUD AND ROCK SLIDES...AND DEBRIS
FLOWS IN AND BELOW BURN SCARS.

CAZ056-057-160600-
/O.NEW.KSGX.FF.A.0013.141216T2000Z-141218T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1153 AM PST MON DEC 15 2014

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... 
  INCLUDING THE FOLLOWING AREAS...RIVERSIDE COUNTY MOUNTAINS AND 
  SANTA ANA MOUNTAINS AND FOOTHILLS. 

* FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON

* INCREASING MOISTURE AND INSTABILITY WILL SET THE STAGE FOR
  SHOWERS AND ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS.

* RAINFALL RATES OF AN INCH PER HOUR...OR MORE ARE POSSIBLE FROM
  THE HEAVIEST CELLS.
  
* DUE TO THE SHOWERY NATURE OF THIS EVENT...THE TIMING AND LOCATION
  OF THE HEAVIEST RAINFALL WILL BE DIFFICULT. HOWEVER...THE MOST
  WIDESPREAD ACTIVITY IS EXPECTED ON WEDNESDAY MORNING.

* AREAS IN AND BELOW THE SILVERADO AND THE MOUNTAIN BURN SCARS...
  AND ROADWAYS BELOW STEEP...UNSTABLE SLOPES ARE PARTICULARLY
  SUSCEPTIBLE. HEAVY MUD AND DEBRIS FLOWS COULD BLOCK ROADWAYS...
  FLOW THROUGH URBAN INTERFACES...AND STRAND VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JAD
7 follow-up statements
653 
WGUS66 KSGX 160529
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
929 PM PST MON DEC 15 2014

...SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED TUESDAY AFTERNOON
INTO WEDNESDAY...

.SEVERAL DISTURBANCES WILL MOVE ACROSS SOUTHERN CALIFORNIA ON
TUESDAY AND WEDNESDAY. THE AIR MASS WILL BECOME MOIST AND
UNSTABLE DURING THIS PERIOD WITH A THREAT OF HEAVY SHOWERS AND
ISOLATED THUNDERSTORMS. LOCALLY HEAVY RAINFALL RATES ARE
POSSIBLE. THESE RAINFALL RATES MAY RESULT IN MUD AND ROCK
SLIDES...AND DEBRIS FLOWS IN AND BELOW BURN SCARS.

CAZ056-057-161400-
/O.CON.KSGX.FF.A.0013.141216T2000Z-141218T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
929 PM PST MON DEC 15 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...RIVERSIDE COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND 
  FOOTHILLS. 

* FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON

* INCREASING MOISTURE AND INSTABILITY WILL SET THE STAGE FOR 
  SHOWERS AND ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY 
  DOWNPOURS. 

* RAINFALL RATES OF AN INCH PER HOUR...OR MORE ARE POSSIBLE FROM 
  THE HEAVIEST CELLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JAD/MOEDE
972 
WGUS66 KSGX 161228
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
428 AM PST TUE DEC 16 2014

...SHOWERS AND ISOLATED THUNDERSTORMS TODAY AND WEDNESDAY...

.RAIN SHOWERS WILL MOVE INTO THE REGION THIS MORNING WITH BRIEF
HEAVY RAIN POSSIBLE THIS AFTERNOON ALONG WITH A FEW
THUNDERSTORMS. ANOTHER WEATHER SYSTEM WILL BRING RENEWED RAIN
SHOWERS ON WEDNESDAY...POSSIBLY HEAVY AT TIMES. HEAVY RAINFALL
RATES MAY RESULT IN MUD AND ROCK SLIDES...AND DEBRIS FLOWS IN AND
BELOW BURN SCARS.

CAZ056-057-162200-
/O.CON.KSGX.FF.A.0013.141216T2000Z-141218T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
428 AM PST TUE DEC 16 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON PST TODAY
THROUGH WEDNESDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...RIVERSIDE COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND 
  FOOTHILLS. 

* FROM NOON PST TODAY THROUGH WEDNESDAY AFTERNOON

* INCREASING MOISTURE AND INSTABILITY WILL SET THE STAGE FOR
  SHOWERS AND ISOLATED STORMS. HEAVY RAIN POSSIBLE THIS AFTERNOON
  AND DURING THE DAY WEDNESDAY.

* HEAVY RAINFALL RATES OF ONE-HALF INCH PER HOUR FROM THE HEAVIEST
  RAIN CELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JMB
577 
WGUS66 KSGX 162142
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
142 PM PST TUE DEC 16 2014

...SHOWERS AND ISOLATED THUNDERSTORMS TODAY AND WEDNESDAY...

.RAIN SHOWERS WILL CONTINUE TO DEVELOP OVER THE REGION
TODAY...WITH BRIEF HEAVY RAIN AND A FEW THUNDERSTORMS POSSIBLE
THIS AFTERNOON. ANOTHER FRONT WILL DEVELOP MORE WIDESPREAD RAIN
SHOWERS...POSSIBLY HEAVY AT TIMES...ON WEDNESDAY. HEAVY RAINFALL
RATES MAY RESULT IN MUD AND ROCK SLIDES...AND DEBRIS FLOWS IN AND
BELOW BURN SCARS. SHOWERS WILL DECREASE IN COVERAGE WEDNESDAY
NIGHT INTO THURSDAY MORNING.

CAZ056-057-170615-
/O.CON.KSGX.FF.A.0013.000000T0000Z-141218T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
142 PM PST TUE DEC 16 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...RIVERSIDE COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND 
  FOOTHILLS. 

* THROUGH WEDNESDAY AFTERNOON.

* INCREASING MOISTURE AND INSTABILITY WILL SET THE STAGE FOR 
  SHOWERS AND ISOLATED STORMS. HEAVY RAIN POSSIBLE THIS 
  AFTERNOON AND DURING THE DAY WEDNESDAY. 

* HEAVY RAINFALL RATES OF ONE-HALF INCH PER HOUR FROM THE 
  HEAVIEST RAIN CELLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JJT
981 
WGUS66 KSGX 170449
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
849 PM PST TUE DEC 16 2014

...A BAND OF MODERATE TO HEAVY RAIN WILL MOVE ACROSS THE REGION
LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING...

.A PERIOD OF MODERATE TO HEAVY RAIN WILL MOVE ACROSS SOUTHERN
CALIFORNIA BETWEEN 2 AM AND 10 AM WEDNESDAY. HEAVY RAINS MAY
RESULT IN FLASH FLOODING AND DEBRIS FLOWS IN THE ORANGE COUNTY AND
RIVERSIDE COUNTY BURN SCARS. THE RAIN WILL CHANGE TO SHOWERS
MIDDAY WEDNESDAY AND DECREASE IN COVERAGE THROUGH WEDNESDAY
EVENING.

CAZ056-057-171400-
/O.CON.KSGX.FF.A.0013.000000T0000Z-141218T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
849 PM PST TUE DEC 16 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE RIVERSIDE COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND
  FOOTHILLS.

* THROUGH WEDNESDAY AFTERNOON

* WIDESPREAD MODERATE TO HEAVY RAIN FOR SEVERAL HOURS LATE
  TONIGHT THROUGH EARLY WEDNESDAY.

* HEAVY RAINFALL RATES OF ONE-HALF INCH PER HOUR OR MORE IN THE
  STRONGEST CELLS. THERE IS A THREAT OF DEBRIS FLOWS...ESPECIALLY
  ON THE SILVERADO BURN AREA IN THE SANTA ANA MOUNTAINS AND THE
  MOUNTAIN FIRE BURN AREA IN THE SAN JACINTO MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

HEAVY RAIN MAY PRODUCE DEBRIS FLOWS IN THE SILVERADO AND MOUNTAIN
FIRE BURN SCARS. FOR FURTHER INFORMATION ON DEBRIS FLOW
HAZARDS...VISIT THE FOLLOWING USGS WEBSITE AT
(HTTP://NHSS.CR.USGS.GOV/).

MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MOEDE
686 
WGUS66 KSGX 171139
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
339 AM PST WED DEC 17 2014

...A BAND OF MODERATE TO HEAVY RAIN WILL MOVE ACROSS THE REGION
THIS MORNING...

.HEAVY RAINS MAY RESULT IN FLASH FLOODING AND DEBRIS FLOWS IN AND
BELOW THE BURN SCARS. SIGNIFICANT URBANIZED FLOODING WILL ALSO BE
POSSIBLE ACROSS THE METROPOLITAN AREAS. HEAVIEST RAINFALL WILL
OCCUR BETWEEN 5 AND 10 AM THIS MORNING...WITH ADDITIONAL SHOWERS
POSSIBLE THIS AFTERNOON. RAIN WILL TAPER OFF BY LATE AFTERNOON. 

CAZ042-043-048-050-058-172000-
/O.EXB.KSGX.FF.A.0013.141217T1200Z-141218T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
339 AM PST WED DEC 17 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST 
  CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY 
  COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- 
  THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO 
  COUNTY MOUNTAINS AND SAN DIEGO COUNTY VALLEYS. 

* THROUGH THIS AFTERNOON

* WIDESPREAD MODERATE TO HEAVY RAIN FOR SEVERAL HOURS THIS
  MORNING. 

* HEAVY RAINFALL RATES OF ONE-HALF INCH PER HOUR OR MORE IN THE
  STRONGEST CELLS. THERE IS A THREAT OF DEBRIS FLOWS...ESPECIALLY
  ON THE COCOS BURN AREA IN SAN DIEGO COUNTY.

* SIGNIFICANT URBANIZED FLOODING ALSO POSSIBLE IN ORANGE...SAN
  DIEGO...AND RIVERSIDE METRO AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

HEAVY RAIN MAY PRODUCE DEBRIS FLOWS IN THE SILVERADO AND MOUNTAIN
FIRE BURN SCARS. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS...
VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/).

MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ056-057-172000-
/O.CON.KSGX.FF.A.0013.000000T0000Z-141218T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
339 AM PST WED DEC 17 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...RIVERSIDE COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND 
  FOOTHILLS. 

* THROUGH THIS AFTERNOON

* WIDESPREAD MODERATE TO HEAVY RAIN FOR SEVERAL HOURS LATE 
  TONIGHT THROUGH EARLY WEDNESDAY. 

* HEAVY RAINFALL RATES OF ONE-HALF INCH PER HOUR OR MORE IN THE 
  STRONGEST CELLS. THERE IS A THREAT OF DEBRIS FLOWS... 
  ESPECIALLY ON THE SILVERADO BURN AREA IN THE SANTA ANA 
  MOUNTAINS AND THE MOUNTAIN FIRE BURN AREA IN THE SAN JACINTO 
  MOUNTAINS. 

* SIGNIFICANT URBANIZED FLOODING ALSO POSSIBLE IN ORANGE...SAN
  DIEGO...AND RIVERSIDE METRO AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

HEAVY RAIN MAY PRODUCE DEBRIS FLOWS IN THE SILVERADO AND MOUNTAIN
FIRE BURN SCARS. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS...
VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/).

MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JMB
650 
WGUS66 KSGX 171743
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
943 AM PST WED DEC 17 2014

...ISOLATED TO SCATTERED SHOWERS POSSIBLE TODAY...

.THE HEAVIEST BAND OF RAIN HAS EXITED THE AREA.
HOWEVER...ADDITIONAL SHOWERS ARE POSSIBLE THROUGH THIS AFTERNOON.
SOME SHOWERS MAY BE HEAVY. RAIN WILL TAPER OFF BY LATE AFTERNOON.

CAZ042-043-048-050-056>058-180000-
/O.CON.KSGX.FF.A.0013.000000T0000Z-141218T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
943 AM PST WED DEC 17 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY 
  MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE 
  INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO 
  COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS AND SANTA ANA 
  MOUNTAINS AND FOOTHILLS. 

* UNTIL 4 PM PST THIS AFTERNOON

* SHOWERS POSSIBLE THROUGH THIS AFTERNOON. 

* HEAVY RAINFALL RATES OF ONE-HALF INCH PER HOUR OR MORE IN THE
  STRONGEST CELLS. THERE IS A THREAT OF DEBRIS FLOWS...ESPECIALLY
  ON THE SILVERADO BURN AREA IN THE SANTA ANA MOUNTAINS...THE
  COCOS BURN AREA IN SAN DIEGO COUNTY AND THE MOUNTAIN FIRE BURN
  AREA IN THE SAN JACINTO MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

HEAVY RAIN MAY PRODUCE DEBRIS FLOWS IN THE SILVERADO AND MOUNTAIN
FIRE BURN SCARS. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS...
VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/).

MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JJT
503 
WGUS66 KSGX 172353
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
353 PM PST WED DEC 17 2014

...FLASH FLOOD WATCH EXPIRES AT 4 PM PST...

CAZ042-043-048-050-056>058-180100-
/O.EXP.KSGX.FF.A.0013.000000T0000Z-141218T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
353 PM PST WED DEC 17 2014

...FLASH FLOOD WATCH WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE FLASH FLOOD WATCH FOR SOUTHWEST CALIFORNIA WILL EXPIRE AT 4 PM PST.
SCATTERED SHOWERS WILL CONTINUE OVERNIGHT BUT THE THREAT FOR
FLASH FLOODING IS LOW.

$$

MOEDE

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Dec 15, 9:17 AM PST, 2 hours 36 minutes earlier.

Area forecast discussion, Dec 15, 9:17 AM PST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
917 AM PST MON DEC 15 2014

.SYNOPSIS...
INCREASING HIGH CLOUDS AND A BIT COOLER TODAY. OVERNIGHT...A WEAK
LOW PRESSURE TROUGH WILL APPROACH FROM THE WEST ACCOMPANIED BY
SCATTERED SHOWERS...WITH HIGH-ELEVATION SNOW IN THE SAN BERNARDINO
MOUNTAINS. SCATTERED SHOWERS MAY LINGER THROUGH TUESDAY NIGHT...
BEFORE A COLDER TROUGH...INCREASES COVERAGE AND INTENSITY OF THE
SHOWERS ON WEDNESDAY. SOME OF THE SHOWERS MAY BE ACCOMPANIED BY
THUNDER AND HEAVY BURSTS OF RAIN AND MOUNTAIN SNOW. A FEW SHOWERS
COULD LINGER INTO EARLY THURSDAY. DRY AND A LITTLE WARMER FOR
FRIDAY. THEN COOLER AGAIN NEXT WEEKEND WITH A CHANCE FOR MAINLY
LIGHT PRECIPITATION. WARMER DAYS EARLY NEXT WEEK WITH DRY OFFSHORE
FLOW EXPECTED.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

HIGH CLOUDS ARE INCREASING ACROSS THE REGION THIS MORNING. SURFACE
PRESSURE GRADIENTS FROM THE DESERTS WERE RUNNING 1-3 MBS OFFSHORE.
THE WINDS IN SOME MOUNTAIN AREAS WERE RESPONDING...WITH EAST WINDS
10-15 MPH AND GUSTS TO AROUND 20 MPH. THE 12Z MIRAMAR SOUNDING
SHOWED LIMITED MOISTURE IN THE COLUMN WITH A PW OF 0.58 INCH. THERE
WAS A SFC-BASED INVERSION AND SE WINDS 5-15 MPH FROM 3K-9K FT.

THE HIGH CLOUDS WILL BE THICK ENOUGH TO DIM THE SUN AT TIMES TODAY
WHICH MAY KEEP DAYTIME TEMPERATURES A FEW DEGREES LOWER THAN
YESTERDAY...BUT WITH LIGHT WINDS...IT SHOULD BE A NICE DAY FOR
OUTDOOR ACTIVITIES. OVERNIGHT...LOWER CLOUDS WILL DEVELOP AND
THICKEN...HELPING TO KEEP THE MINIMUMS WELL ABOVE VALUES OBSERVED
THIS MORNING MOST AREAS.

A BROAD LOW PRESSURE TROUGH OVER THE EASTPAC WILL EXPAND OVER CA ON
THROUGH TUE. WEAK SHORT WAVES MOVING THROUGH THE TROUGH WILL TAP
AVAILABLE PW OF AROUND ONE INCH TO GENERATE PERIODS OF SHOWERS. THE
MOST ORGANIZED WAVE STILL APPEARS TO COME THROUGH ON WED. AT THAT
TIME SHOWERS SHOULD BE HEAVIEST AND MORE WIDESPREAD. THERE IS EVEN
A CHANCE FOR A FEW THUNDERSTORMS DUE TO ELEVATED INSTABILITY...
COLDER AIR ALOFT...AND JET DYNAMICS. THE SNOW LEVEL WILL BE LOW
ENOUGH FOR SOME ACCUMULATION AT RESORT LEVELS IN THE HIGHER
MOUNTAINS ON TUE...THEN EVEN LOWER ON WED AS THE STRONGER WAVE
MOVES ACROSS SOCAL. CONTINUED COOL ON THU WITH A FEW LEFT-OVER
SHOWERS EARLY IN THE DAY...MAINLY SAN DIEGO COUNTY MTS/FOOTHILLS.

A WEAK HIGH PRESSURE RIDGE ALOFT WILL DRIFT ACROSS CA ON FRI...
BRINGING FAIR SKIES AND SOME WARMING...BUT IT WILL BE FOLLOWED
QUICKLY BY ANOTHER TROUGH WITH MORE CLOUDS AND A CHANCE FOR A FEW
MORE LIGHT SHOWERS. FOR EARLY NEXT WEEK...THE MODELS ARE KEYING IN
ON THE DEVELOPMENT OF A CUT-OFF LOW OVER NW MEXICO. IF THIS SYSTEM
MATERIALIZES AS FORECAST...STRONG NE WINDS WILL DEVELOP ACROSS SOCAL
ALOFT. THIS COULD TEAM UP WITH BUILDING HIGH PRESSURE AT THE SURFACE
TO FORCE GUSTY OFFSHORE FLOW OVER THE REGION RESULTING IN DRY AND
WARMER DAYS.

&&

.HYDROLOGY...
FOR THE INITIAL SHORTWAVE AND WEAKENING FRONT ON TUE...EXPECT SOME
SHOWERS TO ARRIVE ACROSS ORANGE AND SAN BERNARDINO COUNTIES EARLY
TUE MORNING..AND SPREAD SOUTH THROUGH SAN DIEGO COUNTY THROUGH
MIDDAY. OROGRAPHIC EFFECTS LOOK MINIMAL...SO PRELIMINARY RAINFALL
ESTIMATES ARE FOR ONE-HALF TO LOCALLY ONE INCH IN THE SAN BERNARDINO
MTS...WITH AROUND ONE-QUARTER TO NEAR ONE-HALF INCH FARTHER SOUTH
THROUGH EARLY EVENING. THE SNOW LEVEL IS EXPECTED TO BE BETWEEN 5500
AND 6000 FEET WITH SEVERAL INCHES OF SNOW POSSIBLE ON THE HIGHER
PEAKS OF THE SAN JACINTO AND SAN BERNARDINO MTS. A WINTER WEATHER
ADVISORY HAS BEEN POSTED IN THE SAN BERNARDINO MTS AFTER MIDNIGHT
THROUGH TUE ABOVE 6000 FT.

SCATTERED...LIGHT SHOWERS MAY CONTINUE TUE NIGHT INTO EARLY WED
MORNING...THEN EXPECT RAIN/SNOW SHOWERS TO INCREASE WED AHEAD OF THE
COLDER TROUGH. THIS EVENT WILL BE MORE CONVECTIVE...SO RAIN AND
SNOWFALL WILL BE MORE VARIABLE...BUT THERE IS A POTENTIAL FOR AN
ADDITIONAL ONE-HALF TO ONE INCH OF RAIN MOST AREAS ALONG AND WEST OF
THE MTS BY THU MORNING...AND LOCALLY HEAVY SNOW ABOVE 5500 FT.
CONFIDENCE REMAINS LOW TO MODERATE WITH THIS EVENT DUE TO
UNCERTAINTY ASSOCIATED WITH THE EXACT TRACK OF THE SYSTEM...AND THE
SHOWERY NATURE EXPECTED. AVAILABLE PW WILL AGAIN BE CLOSE TO ONE
INCH...SO MOISTURE WILL BE SUFFICIENT. INSTABILITY PARAMETERS ARE
ELEVATED AND SUGGEST A THREAT OF ISOLATED THUNDERSTORMS...LATE TUE
NIGHT THROUGH WED. THE SHOWERS WILL WIND DOWN WED NIGHT AND ARE
EXPECTED TO END EARLY THU MORNING OVER THE SAN DIEGO COUNTY MTS.

SINCE MORE WIDESPREAD AND HEAVIER SHOWERS ARE EXPECTED ON WED...SOME
RESPONSE IN AREA STREAMS AND RIVERS IS LIKELY. RAINFALL MAY BE
SUFFICIENT TO ELEVATE THE SAN DIEGO RIVER AGAIN SEVERAL FEET TO NEAR
MONITOR/ACTION STAGE WED AFTERNOON/EVENING WITH ASSOCIATED
INUNDATION OF ADJACENT LOW-LYING AREAS AND CROSSINGS.

BASED ON CURRENT DATA...A FLASH FLOOD WATCH WILL BE NEEDED FOR THE
BURN AREAS BEGINNING LATE TUE NIGHT THROUGH WEDNESDAY DUE TO
POSSIBLE HEAVY CONVECTIVE SHOWERS/THUNDERSTORMS WITH RAINFALL BURSTS
OF ONE-HALF INCH PER HALF HOUR...OR MORE.

&&

.AVIATION...
151609Z...BKN-OVC CLOUDS AOA 20000 FT MSL AND GENERALLY UNRESTRICTED
VIS WILL CONTINUE THROUGH 16/0000 UTC. 16/0000-0600 UTC...HIGH
CLOUDS BECOMING SCT-BKN...WITH POSSIBLE PATCHES OF LOW CLOUDS
DEVELOPING IN THE COAST AND VALLEY SECTIONS BETWEEN 2000 AND 4000 FT
MSL. 16/0600-1500 UTC...INCREASING CLOUDS IN THE 2000-12000 FT MSL
LAYER WITH INCREASING SHOWERS...AREAS OF VIS 3-5 SM...AND MOUNTAIN
OBSCURATION ABOVE 2000 FT MSL OVER AND WEST OF THE MOUNTAINS. THE
DESERTS WILL LIKELY NOT EXPERIENCE SHOWERS...WITH UNRESTRICTED VIS
AND SCT-BKN CLOUDS AOA 10000 FT MSL PREVAILING.

&&

.MARINE...
809 AM...SOUTH WINDS WILL INCREASE THIS EVENING AHEAD OF A COLD
FRONT...THEN DECREASE TUESDAY. WINDS WILL INCREASE AGAIN EVEN
STRONGER TUESDAY NIGHT WITH A SECOND COLD FRONT THAT WILL PASS
THROUGH THE COASTAL WATERS WEDNESDAY MORNING. ALSO...A LARGE SWELL
WILL ARRIVE TONIGHT AND CONTINUE THROUGH TUESDAY BEFORE
SUBSIDING...WITH COMBINED SEAS ABOVE 10 FEET OVER PORTIONS OF THE
WATERS. STRONG WINDS AND COMBINED SEAS WILL MAKE FOR HAZARDOUS
CONDITIONS FOR SMALL CRAFT LATE TONIGHT THROUGH WEDNESDAY. FOR
DETAILS CHECK THE SMALL CRAFT ADVISORY...LAXMWWSGX. IN
ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY...SOME OF
WHICH MAY PRODUCE WATERSPOUTS AND STRONG AND GUSTY WINDS.

&&

.BEACHES...
809 AM...ANOTHER LARGE...LONG PERIOD WEST-NORTHWEST SWELL GENERATED
BY A STRONG STORM OVER THE WEST PACIFIC WILL ARRIVE THIS
MORNING...BUILD TONIGHT AND PEAK TUESDAY AT 10-11 FEET/16-17
SECONDS...LIKELY BRINGING HIGH SURF OF 6 TO 10 FEET AND LOCAL 12
FOOT SETS FOR LATE TODAY INTO TUESDAY. STRONG RIP CURRENTS ARE
LIKELY AS WELL. THE SWELL AND SURF WILL SLOWLY SUBSIDE LATE TUESDAY
INTO WEDNESDAY. A HIGH SURF ADVISORY GOES INTO EFFECT AT 6 PM AND
CONTINUES THROUGH WEDNESDAY MORNING.

ANOTHER DECENT SIZED SWELL WILL ARRIVE LATE SATURDAY AND PEAK ON
SUNDAY AT 7 FEET/16-17 SECONDS...BUT THE ANGLE IS SOMEWHAT STEEP AT
290 DEGREES. HOWEVER...IT WILL LIKELY CREATE ELEVATED SURF ALONG THE
BEACHES...AND POSSIBLY SOME MINOR TIDAL OVERFLOW DURING THE TIMES OF
HIGH TIDE...AS HIGH TIDES WILL APPROACH 7 FEET SATURDAY THROUGH NEXT
MONDAY.

&&

.SKYWARN...
SKYWARN ACTIVATION WILL NOT BE NEEDED TODAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 10 PM PST
     WEDNESDAY FOR THE BEACHES IN THE SAN DIEGO COUNTY COASTAL
     AREAS.

     HIGH SURF ADVISORY FROM 6 PM THIS EVENING TO NOON PST WEDNESDAY
     FOR THE BEACHES IN THE ORANGE COUNTY COASTAL AREAS...SAN
     DIEGO COUNTY COASTAL AREAS.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM PST
     TUESDAY ABOVE 6000 FEET FOR THE SAN BERNARDINO COUNTY
     MOUNTAINS.

     WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     AFTERNOON ABOVE 5500 FEET FOR THE SAN BERNARDINO COUNTY
     MOUNTAINS.

PZ...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 10 PM PST
     WEDNESDAY FOR THE BEACHES IN THE COASTAL WATERS FROM SAN
     MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM...WATERS
     FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
     60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC/HYDROLOGY...JAD
AVIATION/MARINE/BEACHES...HARRISON

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 8:50 PM PSTSmall Craft AdvisorySGX71 hr
Dec 14, 9:14 PM PSTHigh Surf AdvisorySGXSan Diego63 hr
Dec 15, 3:37 AM PSTWinter Storm WatchSGXSan Bernardino34 hr
Dec 15, 3:37 AM PSTWinter Weather AdvisorySGXSan Bernardino38 hr
Dec 15, 12:58 PM PSTWinter Weather AdvisorySGXRiverside, San Diego52 hr

Nearby

Flash Flood Watches in California, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.